Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 73, NWS Little Rock, AR

July 2, 2004Scott County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 2, 2004, 10:46 PM CDT for Scott County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2004, 10:46 PM CDT (03:46 UTC)
Expired
Jul 3, 2004, 1:45 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 030349
FFWLIT
ARC127-030645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 145 AM CDT

* AT 1045 PM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL       
  OCCURRING OVER MUCH OF THE NORTHERN HALF OF SCOTT COUNTY. RADAR    
  ESTIMATES THAT FROM 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THAT     
  AREA BETWEEN 945 PM AND 1045 PM. ADDITIONAL STRONG THUNDERSTORMS   
  OVER SOUTHERN SEBASTIAN COUNTY WILL MOVE INTO SCOTT COUNTY IN THE  
  NEXT FEW HOURS AND PRODUCE MORE HEAVY RAINFALL.  

&&


BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3501 9383 3477 9371 3474 9442 3494 9444
          3505 9416

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:55 PM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 2:55 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT FRI JUL 2 2004

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
REMNANTS OF MCS CONTS WORKING ACRS CNTRL AR ATTM. LOCALLY HEAVY
RAINS CONTS TO AFFECT PARTS OF THE FA AS WELL. LOOKS LIKE BULK OF
ACTIVITY SHOULD BE OVER ERN AR BY EARLY THIS EVENING AND WILL MAKE
FINAL DECISION ON EVENING POPS JUST BEFORE ZONE ISSUANCE.

UPPER SYSTEM CENTERED OVER ERN KS THIS AFTN IS PROGGED TO SHIFT EWD
OVER THE NEXT 24 HOURS. MEANWHILE...ANOTHER COMPLEX OF STORMS IS
FCST FORM TO OUR NW LATER THIS EVENING AS MORE ENERGY ROTATES AROUND
THE UPPER LOW. ACTIVITY IS PROGGED TO WORK SEWD LATE TONIGHT AND SAT
MRNG...AFFECTING MUCH OF NRN AND CNTRL AR. HAVE STUCK WITH THE
MESOETA SOLUTION FOR MUCH OF THE SHORT TERM.

AS FOR THE HEAVY RAIN POTENTIAL...APPEARS THAT NRN AND CNTRL
SECTIONS WILL SEE THE GREATEST THREAT WITH THE NEXT COMPLEX LATER
TNGT. THUS...PLAN TO EXTEND FF WATCH THRU TNGT FOR NRN AND CNTRL
SECTIONS AND ALLOW WATCH FOR SRN AR TO EXPIRE AT 00Z.

UPPER SYSTEM MOVES FURTHER AWAY FROM THE FA LATER SAT AND SUN TO
ALLOW FOR DECREASING POPS. MESOETA STILL SHOWING POSSIBLE REMNANTS
OF ANOTHER MCS DROPPING SEWD INTO AR BY SUN MNRG. HAVE STUCK WITH
GOING FCST AND KEPT SLGT CHC POPS TO CLOSE OUT THE WEEKEND.

MOS MIN TEMPS THRU THE PERIOD LOOK GOOD AND PRETTY MUCH FOLLOW
PERSISTENCE. HAVE GONE BELOW MOS MAX TEMPS FOR SAT WITH EXPECTED
CLOUD COVER AND RAIN CHCS. SWLY SFC FLOW ON SUN WL ALLOW FOR A
WARMING TREND. MOS OUTPUT INDCG HIGHS IN THE LOW TO MID 90S FOR
SUN. THESE READINGS SEEM A LITTLE TOO WARM WITH SOIL MOISTURE QUITE
HIGH AND HAVE GONE ABOUT A CAT LOWER SUN AND MON.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
A COLD FRONT WILL ENTER THE NORTHWESTERN SECTIONS OF ARKANSAS EARLY
WEDNESDAY AND THEN MOVE SLOWLY TOWARDS THE SOUTHEAST. AND BY THURSDAY
MORNING THE COLD FRONT IS EXPECTED TO BE NEAR THE SOUTHERN ARKANSAS
BORDER. THIS WILL BRING ABOUT SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY THROUGH EARLY THURSDAY. COOLER AND DRIER AIR WILL MOVE INTO
THE NORTHERN SECTIONS AFTER THE FRONTAL PASSAGE. BY FRIDAY THE FRONT
WILL BE QUASI-STATIONARY ACROSS THE SOUTHERN ARKANSAS BORDER. THIS
WILL LIKELY KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
MOST OF THE CWA.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 700 PM CDT FRIDAY FOR ZONES ARZ052>057...
ARZ062>069.

FLOOD WATCH UNTIL 800 AM CDT SATURDAY FOR ZONES ARZ003>007...
ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047.
&&

44/38
Hazardous weather outlook, Jul 2, 8:08 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
808 PM CDT FRI JUL 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
808 PM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

...FLASH FLOOD WATCH UNTIL 800 AM CDT SATURDAY NORTH AND CENTRAL...

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT
AS AN UPPER LOW WILL BE SLOW TO MOVE ACROSS THE AREA. ALSO...DUE TO
THE COPIOUS MOISTURE IN THE AIR AND SLOW MOVEMENT OF THE
STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS
OVERNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND
CENTRAL ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2
INCHES. THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW
TONIGHT...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS.
THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MAINLY THE NORTHWEST
HALF OF ARKANSAS TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE
OVER THE STATE...HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN CONCERNS WITH THIS FEATURE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW
STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE
STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE
STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERNS WITH SEVERE WEATHER.

FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS
THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT
WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF
THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:55 PM CDTSevere Thunderstorm WarningLZKBoone60 min
Jul 2, 10:11 PM CDTSevere Thunderstorm WarningLZKScott59 min
Jul 2, 11:40 PM CDTSevere Thunderstorm WarningLZKScott40 min
Jul 3, 1:28 AM CDTFlash Flood WarningLZKBoone, Marion, Newton3 hr
Jul 3, 2:00 AM CDTFlash Flood WarningLZKPolk3 hr
Jul 3, 2:21 AM CDTFlash Flood WarningLZKJohnson3 hr
Jul 3, 4:51 AM CDTFlash Flood WarningLZKPolk3 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.